Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Jan 1, 2008, 4:01 AM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 3:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 4:01 AM EST (09:01 UTC)
- In effect from
- Jan 2, 2008, 3:00 AM EST
- Expired
- Jan 2, 2008, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 4:00 AM EST, 1 minute earlier.
Area forecast discussion, Jan 1, 4:00 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST TUE JAN 1 2008
.SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR SATELLITE
IMAGERY INDICATES A WEAK FRONTAL BOUNDARY LINGERING OVER THE
SUN COAST...AND A BROAD TROUGH OF LOW PRESSURE AFFECTING THE
EASTERN TWO-THIRDS OF THE US. SURFACE OBSERVATIONS INDICATE THE
EXPECTED COLD PUSH IS NOW TRAVELING SOUTHEASTWARD THROUGH NORTHERN
MISSISSIPPI AND ALABAMA. AS EXPECTED...VERY DRY AND COLD AIR IS
FOUND BEHIND THE FRONT...WITH DEWPOINTS DROPPING INTO THE LOWER
20S. AHEAD OF THE FRONT THIS MORNING AREAS OF LOW STRATUS AND
PATCHY FOG HAVE ONCE AGAIN DEVELOPED IN THE MOIST AIRMASS...AND
ISOLATED SHOWERS CONTINUE TO FIRE OVER THE GULF AND THEN ADVECT
NORTHEASTWARD INTO THE AREA. SHOWER ACTIVITY SHOULD TREND
SOUTHWARD TODAY...AND THOSE SHOWERS THAT DEVELOP WILL BE WEAK.
NORTHERLY WINDS WILL MOVE INTO THE AREA AHEAD OF THE MAIN COLD
PUSH THIS MORNING...WITH THE RAPID COOL DOWN EXPECTED TO BEGIN
THIS AFTERNOON. THE COLD AIR WILL ARRIVE ABRUPTLY...WITH GUSTY
WINDS IN THE 15 TO 25 MPH RANGE...AND FALLING TEMPERATURES.
THE COLD AIR AND GUSTY WINDS WILL USHER IN SEVERAL WEATHER
CONCERNS TODAY THROUGH THURSDAY. INITIALLY THE DRY AIR ASSOCIATED
WITH THE FRONT AND THE GUSTY WINDS WILL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS OVER LEVY...CITRUS...AND SUMTER
COUNTIES THIS AFTERNOON. OVERNIGHT...AS THE COLD AIR POURS
IN...FREEZING TEMPERATURES ARE LIKELY OVER
LEVY...CITRUS...HERNANDO...SUMTER...AND NORTHERN PASCO COUNTIES.
ELSEWHERE GUSTY NORTH WINDS WILL HOLD TEMPERATURES UP ABOVE
FREEZING...HOWEVER WINDCHILL VALUES WILL REACH ADVISORY CRITERIA.
THIS MEANS WINDCHILL VALUES WILL BE BELOW 35 DEGREES IN ALL
AREAS...EXCEPT FOR COASTAL ZONES AND LEE COUNTY. NORTHERN COUNTIES
WILL SEE WINDCHILLS AT OR BELOW 20 DEGREES BY EARLY WEDNESDAY
MORNING.
AS THE COLD AIR SLIDES SOUTHWARD OVER THE WARM WATERS OF THE GULF
A DECK OF CLOUDS WILL LIKELY FORM. THIS CLOUD DECK WILL HANG OVER
WESTERN PORTIONS OF PASCO...HILLSBOROUGH...MANATEE...PINELLAS AND
SARASOTA COUNTIES. THE CLOUDS WILL HELP KEEP TEMPERATURES ABOVE
FREEZING IN COASTAL AREAS OVERNIGHT.
WEDNESDAY A SECONDARY PUSH OF COLD AIR WILL ARRIVE AND WINDS WILL
INCREASE ACROSS THE AREA. FIRE WEATHER WILL BE A CONCERN ONCE
AGAIN...AFFECTING ALL AREAS. WINDS WILL BE SOLID SMALL CRAFT
ADVISORY OVER THE GULF AND BAY WATERS...WITH GUSTS TO GALE
STRENGTH EXPECTED DURING THE HEART OF THE AFTERNOON IN OFF-SHORE
WATERS. WINDS WILL FAVOR A NORTH TO NORTHWEST DIRECTION...AND THE
POTENTIAL EXISTS FOR TIDES NEAR 1 FOOT ABOVE NORMAL FOR COASTAL
PORTIONS OF HERNANDO...PASCO...AND PINELLAS COUNTIES. IN ADDITION
HIGH SURF AND BEACH EROSION WILL BE A STRONG POSSIBILITY...AND
WILL BE MONITORING THE WIND STRENGTH AS THE SITUATION UNFOLDS TO
SEE IF ADVISORY PRODUCTS ARE WARRANTED.
WINDS WILL SLACKEN OVERNIGHT WEDNESDAY INTO THURSDAY AND VIRTUALLY
ALL AREAS STAND THE CHANCE TO SEE A FREEZE...WITH NORTHERN AND
INTERIOR LOCATIONS EXPERIENCING A HARD FREEZE. IMMEDIATE COASTAL
AREAS WHERE STRATUS AND WARM SST MAY LINGER MAY MISS THE COLDEST
OF AIR...HOWEVER...THEY WILL CERTAINLY HOVER NEAR FREEZING IN MANY
CASES. ANYONE WITH AGRICULTURAL INTERESTS SHOULD TAKE THIS COLD
WEATHER SCENARIO VERY SERIOUSLY AND TAKE IMMEDIATE ACTION.
.LONG TERM (THURSDAY NIGHT - MONDAY)...THE PERIOD BEGINS WITH RIDGING
ALOFT OVER THE GULF AND SE U.S. AND A SURFACE HIGH OVER VA AND THE
CAROLINAS. THE RIDGING SLOWLY MOVES EAST TO ATLANTIC COASTAL WATERS
BY MON. THE SURFACE HIGH MOVES OUT OVER THE ATLANTIC BUT CONTINUE
TO RIDGE BACK TO THE SE U.S. COAST. THE DEVELOPING RIDGE AXIS TO OUR
NORTH WILL BE THE DOMINATE FACTOR WITH NE FLOW BECOMING MORE
EASTERLY. THIS WILL ALLOW TEMPERATURES TO GO FROM BELOW AVERAGE
FRI...WITH READINGS APPROACHING FREEZING IN THE NORTH...TO AT OR
JUST ABOVE AVERAGE BY MON. THE EASTERLY FLOW GRADUALLY PROVIDES
INCREASING BUT LIMITED MOISTURE AND WITH THE RIDGING ALOFT THE ODDS
OF PRECIPITATION ARE LOW TO NONE.
&&
.AVIATION...IFR AT KTPA & KPIE GIVE WAY TO SOME MVFR AND LOC IFR FROM
KSRQ SOUTH. THESE CONDITIONS WILL CONTINUE UNTIL AROUND SUNRISE. THEN
THE VSBYS/CIGS BEGIN TO IMPROVE THROUGH THE MORNING AS THE FRONT
MOVES DOWN THE COAST LINE WITH ONLY ISOLD SHRA AND WINDS VEERING AND
INCREASING. VFR WORKS IN BEHIND THE FRONT ALTHOUGH THERE WILL BE
SOME BKN STRATOCUMULUS INTO MID TO LATE AFTERNOON.
&&
.MARINE...STRONG NORTHERLY FLOW BEHIND A COLD FRONT WILL BUILD
SEAS AND USHER IN HAZARDOUS CONDITIONS FOR ALL AREAS THIS
AFTERNOON...AND WILL LINGER THROUGH EARLY THURSDAY. NORTH WINDS OF
15 TO 25 KTS WILL BUILD TO 20 TO 30 KT WINDS BY EARLY WEDNESDAY WITH
GALE FORCE GUSTS TO 35 KTS ANTICIPATED IN GULF WATERS MORE THAN 20NM
OFF-SHORE. COASTAL AREAS OF PINELLAS...PASCO...AND HERNANDO COUNTIES
MAY EXPERIENCE HIGH SURF...BEACH EROSION...AND MINOR COASTAL
FLOODING EARLY WEDNESDAY AS THE STRONGEST WINDS AFFECT THE REGION.
&&
.FIRE WEATHER...DRY AND GUSTY CONDITIONS ARE ANTICIPATED AS A COLD
FRONT MOVES THROUGH TODAY...AND COLD AIR POURS IN THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. NORTHERN COUNTIES WILL EXPERIENCE RED
FLAG CONDITIONS THIS AFTERNOON...WHILE ALL AREAS STAND THE CHANCE
OF SEEING RFW CRITERIA WEDNESDAY AFTERNOON. COOL HIGH TEMPERATURES
MAY HOLD RH UP...HOWEVER...WINDS WILL BE GUSTY THROUGHOUT THE
AFOREMENTIONED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 38 51 26 / 20 0 0 0
FMY 75 43 56 29 / 20 0 0 0
GIF 69 37 49 27 / 20 0 0 0
SRQ 71 42 51 29 / 20 0 0 0
BKV 68 30 49 19 / 20 0 0 0
SPG 69 44 51 35 / 20 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR
CITRUS- LEVY-SUMTER.
FREEZE WARNING FROM 3 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST WEDNESDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM
EST THURSDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...MC
LONG TERM/AVIATION...RKRHazardous weather outlook, Dec 31, 5:22 AM EST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EST MON DEC 31 2007 FLZ039-042-043-048>052-055>057-060>062-065-312230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 522 AM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING...MAINLY FROM HILLSBOROUGH COUNTY NORTHWARD. THE FOG WILL BEGIN TO DISSIPATE AFTER 8 AM. VISIBILITIES TO 1/4 MILE ARE LIKELY...AND CAUTION IS ADVISED WHILE TRAVELING IN THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY USHERING IN MUCH COLDER AND DRIER AIR. AT THIS TIME THE POTENTIAL EXIST FOR FREEZING TEMPERATURES ACROSS THE NATURE COAST LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. A FREEZE WATCH IS IN EFFECT DURING THE OVERNIGHT PERIOD TUESDAY AND EARLY WEDNESDAY. ALSO THE COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL PRODUCE VERY LOW WIND CHILL READINGS AREAWIDE. THE COLDEST NIGHT LOOKS TO BE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH WIDESPREAD FREEZING TEMPERATURES PROBABLE THROUGH THE NATURE COAST SOUTHWARD INTO INLAND PORTIONS OF CENTRAL FLORIDA. INTERESTS WHO ARE EFFECTED BY COLD TEMPERATURES SHOULD MONITOR FORECASTS AND LATER COLD WEATHER RELATED STATEMENTS AND PRODUCTS FROM THE NATIONAL WEATHER SERVICE TAMPA BAY AREA. ...BOATING IMPACT... GUSTY NORTH TO NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL IMPACT ALL WATERS EARLY TUESDAY THROUGH WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM EARLY TUESDAY THROUGH EARLY THURSDAY. WINDS MAY REACH GALE FORCE TUESDAY NIGHT INTO EARLY WEDNESDAY. THESE WINDS WILL LEAD TO CHOPPY AND HAZARDOUS SEAS...CAUTION IS ADVISED. ...FIRE WEATHER IMPACT... GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 99
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:48 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 17 hr |
| Jan 1, 4:01 AM EST | Red Flag Warning | TBW | Sumter | 13 hr |
| Jan 1, 1:16 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 30 hr |
| Jan 1, 1:28 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 37 hr |
| Jan 1, 1:40 PM EST | Wind Chill Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Jan 1, 1:47 PM EST | Hard Freeze Watch | TBW | Sumter | 25 hr |
| Jan 1, 2:26 PM EST | High Surf Advisory | TBW | Pinellas | 47 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.